Home > Experts > Question Question Posted by: Desperate | 2014/03/26 Desperate for help I have been diagnosed with Grave's disease in 1999. It was treated with radio-active iodine,which resulted in the thyroid being basically destroyed ,completely. The doctors did not warn me of this or any side effects eg, weight gain. I struggled for months afterwards with unexplained weight gain, heart papultations, excessive sweating, etc. Around May 2000, I went to the local clinic, where I am staying now and after a blood test the doctor told me that my thyroid is basically not functioning, which explained the weight gain. I went from weighing, 79kg in Dec '99 to 120kg in May 2000!!! Eversince then I have been struggling to lose weight. The thyroid has never stabilised, each time a blood test is done, one of the areas is not in range. It is either too high or too low. I am currently taking 2 tablets per day. I have been trying so many different diets, with little to no success. Since January 2012, I have been using USN and Clicks products to help me in my fight against fat. I have lost some kg's and cm, but the process is far too slow. To make matters worse, I also have a lot of loose skin now. I hate,hate,hate this body!!! I cant bear to look at it. I do not have a medical aid and these products are costly, but I will rather deprive myself of food and whatever else I have to, to keep on buying them. Since this is the first time in almost 15 years of trying, that something is happening. Local GP's just keep on saying, 'You are eating too much and there is no other problem' I have reaserched on the internet and I know something MUST be wrong!!!! I exercise, watch what I eat, take these supplements and still the progress is slow. I hate it when I look at others who have been on diet for 5 mnths, friends of mine, who has lost sooo much!! And they dont exercise, just cut out some sugar, cooldrink, bread etc. I have made so many changes, but still. I also have a lot of facial hair and hair on other places, where woman dont normally have them. The doctor said there is a slight hormone problem, but not enough to grant attention. Excuse me ??? Whose body are we talking about, here? But since I am dependent on the clinic, I have no choice in the matter. I am begging, pleading for any real help,please!!! I will forever be grateful. I just need someone who is willing to help me. Who can hear me. My life is passing by. I have been single for 15 years, because if I cant look at this body, how can I expect anyone else to? Then I rather stay single. Not what you were looking for? Try searching again, or ask your own question 1 Our users say: Posted by: Anonymous | 2014/03/27 I was reading and it appears that excessive weight gain is a very common side effect when it comes to radioiodine treatment, but I couldn't find anything helpful re: treating it. Have you sought the help of an endocrinologist? Local GPs may not be experienced enough to deal with your issue. Have you done a full range of blood tests to see if there are any issues (IE not just testing the norm like sugar, iron, kidneys and thyroid)? With regards to starving yourself to buy supplements, please don't. Eating regular, healthy meals (5 times a day, a few fruits, lots of veg) is MUCH better than not eating at all and taking supplements. When you stop eating your metabolism slows down, eating regularly may assist you with maintaining and losing weight. Don't forget to exercise, that is extremely important. Even if you only do a little bit, it's better than nothing. If you can, please also get some counselling for your low self esteem. People are so, so harsh on themselves, the way you view yourself isn't necessarily the way others will view you. You don't have to look like Kate Moss to find a partner, men don't expect woman to weight 45kgs, have perfect skin and a perfect smile, and cook like Nigella (and the men that do aren't worth having). Some men are into "chunky" women (please don't take that as an insult, my hubby HATES skinny women, luckily for me!). You WILL find someone who will love you for you, but you have to love yourself first before you can expect anyone else to love you. Reply to Anonymous Have your say Your name (optional) Your comment Security × Thanks for commenting! Your comment will appear on the site shortly. Search health advice Find an answer × Thanks for commenting! Your comment will appear on the site shortly. Reply to Your name (optional) Your comment Security Close Submit comment Recently: Asked Questions Answered Questions Commented Questions My son is on 56mg concerta but only started last year LOWER BACK PAIN HUSBAND HAS SWOLLEN LYMTH NODE CLOSE TO HIS GROIN Womans chronic tension orgasm How many sleeping pills is too many? Womans chronic tension orgasm Could I be pregnant 11 weeks pregnant Cycts can ultrasound detect abortion if you are on abortion bleeding Hi im on depo for one month now and have gained 7kg despite of the fact that im using herbex slimming products.What can I di to stop the weight gain? Hormone Working for 4 years on Contract Not sure if my boyfriend is in our relationship My son is on a hunger strike because he got braces advertisement From our sponsors Managing diabetes in the workplace Back-to-school with diabetes Discover treatments that can help reduce acne What can I do to reduce or remove acne marks?